No energy, feeling tired: What heart medications are best?

Posted by dickiedo12 @dickiedo12, Jun 27 11:39am

80 yrs old. dealing with no energy feeling tired. Had recent echo and stress test. lower heart not getting proper blood flow. Stopping Lisinopril put on Entrestro to increase blood flow. (have not started yet) have been off lisinipril for 2 days and am feeling better. Could lisinipril be my issue? Have abnormal heart. 5 way bi-pass 3 stents. Don’t want to start Entrestro if Lisinipril has been my problem. Any comments appreciated.

Hi @dickiedo12 and welcome to Connect. Just to let you know, I moved your post to the heart and blood health from the bone joint and muscles group so that you could connect with members who have had heart issues.
5 way bypass is a huge undertaking. @dickiedo12, did you discuss holding off the Entrestro until the lisinipril is out of your system with your doctor?

REPLY
@amandaburnett

Hi @dickiedo12 and welcome to Connect. Just to let you know, I moved your post to the heart and blood health from the bone joint and muscles group so that you could connect with members who have had heart issues.
5 way bypass is a huge undertaking. @dickiedo12, did you discuss holding off the Entrestro until the lisinipril is out of your system with your doctor?

Jump to this post

thanks. 5way was in 2000. yes told to stop lisinipril for 2 days than to wait 48 hrs before starting Entrestro. Instructed to check BP and often to be sure it doesn’t go to low. As of now Tue is start day of Entr.

REPLY

I'd like to bring in fellow members like @sharonp51 @yoanne @danab @parus @thankful @fireguy8891 who may be able to share their experiences with heart meds like Lisinopril and Entrestro, and dealing with low energy.

REPLY

I remember starting the Lisinopril at 20 mg. and it was too much for me. That dose was lowered to 10 mg. and 5 mg. of Amolidine was added. It took me a couple of weeks to adjust. I have learned to NOT start two new medications at the same time as well as starting on lower doses.

REPLY

Good Morning, Thank you for sharing! I'm so sorry you're feeling poorly, and admire you for not giving up. I do take a cardiac medicine to keep my heartbeat from being too fast, and to prevent shaking, but shall hold off just now on saying more, since it may be in a class of medicines not appropriate for you. if it's alll right with you, would you be so kind as to say what your diagnoses are? Last but not least, I also have suffered from this same intensity of tiredness, and lack of energy since childhood, and am still young. But I have been safely rescued from all of it, several times, easily, safely, with zero side effects, and felt super-healthy. What helped me was medication, but not cardiac ones, and there may be a chance that one of these same medicines might really give you back your energy and wellness. Take good care!

REPLY

My 73 husband started feeling extreme tiredness and week in his legs a few months ago. He has no energy, nor does he have any strength to accomplish household chores. He has also lost around 15 lbs. His appetite has decreased as it just takes to much energy to fix foods or eat. After visits to the Dr. he was immediately removed from Lisinopril. He does take multiple blood pressure meds though I believe this was given as a cholesterol med. He has been on Lisinopril for about a year. He recently had a stress test which was fine with quick cardiac recovery. Results of blood tests was elevated PSA numbers and high protein in the blood. These tests are being re-ran to see if they were a fluke or these numbers might bring up other concerns.. His EKG was normal… so no cardiac issues.. It is my understanding that Lisinopril can be the culprit…but how long can this affect you. its been a couple of months since he was removed from this medicine. I also understand that this is rare and not a common side effect of this medicine. We return to the urologist this week to get his test results again on his PSA numbers. Then in a couple of weeks we return to the other specialist on his testing. Hopefully this can be identified. Its hard to see your loved one go down hill so quickly.

REPLY
@amandaburnett

Hi @dickiedo12 and welcome to Connect. Just to let you know, I moved your post to the heart and blood health from the bone joint and muscles group so that you could connect with members who have had heart issues.
5 way bypass is a huge undertaking. @dickiedo12, did you discuss holding off the Entrestro until the lisinipril is out of your system with your doctor?

Jump to this post

My concerns were for Unusual swelling in the face around the eyes. I am 80 years old and when I wake up in the morning the past month or so I have a very swollen area around my eyes. My doctor thinks it is allergies however the swelling goes down as the day progresses.

REPLY
@parus

I remember starting the Lisinopril at 20 mg. and it was too much for me. That dose was lowered to 10 mg. and 5 mg. of Amolidine was added. It took me a couple of weeks to adjust. I have learned to NOT start two new medications at the same time as well as starting on lower doses.

Jump to this post

I was put on lisinopril at 40. Before starting the medication I was a weightlifter and had just completed a workout where I was squatting 400 pounds multiple times during my time at the gym. Two days after starting lisinopril I could barely walk up a set of stairs, had heart pain, and spent a weekend in the hospital making sure I had not had a heart attack.
After a battery of tests and several thousand dollars of bills to pay they sent me home and told me to try a new BP med.
Ask your Dr to change your meds.

REPLY

I’m 80 and read the comment regarding lisinopril, which I take, should I also Request a change in my medication since I have a virtual with my primary on this Friday?

REPLY

My blood work showed for the first time a reduced WBC count, how do I
Improve my count?

REPLY
@dstuemky

I was put on lisinopril at 40. Before starting the medication I was a weightlifter and had just completed a workout where I was squatting 400 pounds multiple times during my time at the gym. Two days after starting lisinopril I could barely walk up a set of stairs, had heart pain, and spent a weekend in the hospital making sure I had not had a heart attack.
After a battery of tests and several thousand dollars of bills to pay they sent me home and told me to try a new BP med.
Ask your Dr to change your meds.

Jump to this post

Thanks

REPLY
@cjru

My concerns were for Unusual swelling in the face around the eyes. I am 80 years old and when I wake up in the morning the past month or so I have a very swollen area around my eyes. My doctor thinks it is allergies however the swelling goes down as the day progresses.

Jump to this post

Hi! That’s a sign your MD needs to take you off Lisinopril! All the swelling.. coughing.. diarrhea … > Potassium levels all Mj signs you should not take the Rx!! My lil Sister is a 33 yr Cardiologist we had to get involved in our 85 yo Moms care due to the above listed side effects. Also was extremely tired!! It made a difference! I’d record a journal w/ all your scores and feelings Take freq BPs and write down your symptoms It helps the MD!!

REPLY
Please sign in or register to post a reply.